TERUMO PHILIPPINES CORPORATION TERUMO SURGUARD3 SAFETY HYPODERMIC NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Back to Search Results |
| Model Number |
N/A |
| Medical Device Problem Code |
Activation Failure (3270)
| Health Effect - Clinical Codes |
Needle Stick/Puncture (2462); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/15/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Catalog number: potential numbers: (1) sg3+2325, (2) sg3+2151 and (3) sg3+2238.Lot number: potential numbers: (1) 211001c, (2) 220113c and (3) 220222d.Expiration date: potential dates: (1) 30-sep-2026, (2) 31-dec-2026, and (3) 31-jan-2027.Udi: potential udi's: (b)(4).Implanted date: device was not implanted.Explanted date: device was not explanted.Device manufacture date: potential dates: (1) 01-oct-2021, (2) 13-jan-2022, and (3) 22-feb-2022.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.Each retention sample of the involved lots was visually inspected and confirmed free from defects that will affect activation of the safety sheath such as missing tooth, tooth flash, short shot, flash on the sheath, over or under insertion collar to the hub, sheath-collar fitting, tilted cannula, and damaged parts.The samples were further evaluated for sheath activation and deactivation functional test wherein all samples passed.We have received thirteen (13) complaints covering fy20 to fy22 (february 21, 2023), related to this issue where most of the problems are related to usage particularly due to improper activation of the device (not activating with a one-handed technique using the three methods: finger, thumb, and hard surface).Based on the investigation of individual complaints there was no attributable cause noted related to our product and production process.The root cause of the complaint could not be identified to be related to our product or production process.Each retention samples of the involved lots were visually inspected and confirmed free from defects that will affect activation of safety sheath and passed evaluation for sheath activation and deactivation.Also, no irregularity was encountered during the simulation of manual sheath activation that may lead to the complaint.Series of visual in-process inspections to detect an abnormality on the sheath that may lead to a problem during sheath activation.The molding condition of the components critical to the safety activation of the product is routinely checked to assure that no defects will be encountered that will lead to sheath activation problems and needle sticks.Similarly, the assembly status of the safety needle such as sheath collar fitting and damaged parts that will affect product function is being confirmed.Lot history file revealed no related nonconformity or irregularity that will lead to the complaint.Before shipment, qc conducts outgoing visual, sensory, and functional inspections to assure lots are of good quality.We advise to follow the instructions for use (ifu) indicated in the leaflet for the proper usage of sg3 safety needle in which warnings to prevent needle stick, cautions, and precautions are also included.Terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of terumo (philippines) corporation (manufacturer) registration no.(b)(4).
Event or Problem Description
The pharmaceutical company reported that the nurse stuck herself after a patient injection with the involved terumo surguard3 safety hypodermic.When the nurse tried to put the needle back into the safety shield, the needle would not properly go back in, the nurse incurred a needle stick on the tip of her thumb.The event occurred post-treatment.The patient was not injured, medical or surgical intervention was not required.
Event or Problem Description
Additional information was received on 27 feb 2023: the nurse explained that she injected the patient and as she was putting the safety on the needle, she pressed down on the shield and there was resistance.The needle did not close.The tip of the needle remained exposed, and she pricked herself with her thumb.She had tried to close the needle with her hand and not on a table.However, when she returned the syringe to the pharmacy, the pharmacist tried to close it with the table but had great difficulty.A blood test was performed on both the nurse and the patient performed.The blood test results were both negative.
Additional Manufacturer Narrative
One (1) piece of the actual sample and two (2) unused pieces from another lot were returned for evaluation.The returned samples consist of the 23-gauge safety needle, two (2) pieces of unopened other samples, and a non-tpc syringe.The involved 23-gauge safety needle was already activated, and the cannula is fully engaged under the lock (sheath tooth).Traces of dried medicine was inside the needle hub and the needle tip observed to be damaged.The retention sample was visually inspected and confirmed free from defects that will affect activation of the safety sheath such as missing tooth, tooth flash, short shot, flash on the sheath, over or under insertion collar to the hub, sheath-collar fitting, tilted cannula, and damaged parts.The root cause of the complaint could not be identified to be related to our product or production process.The returned 23-gauge safety needle was already activated and the cannula was fully engaged under the lock (sheath tooth).Traces of dried medicine inside the needle hub and damage on the needle tip was observed which indicates that the device was already used.